Quotation Leobacher, Gunther, Szölgyenyi, Michaela. 2017. A Strong Order 1/2 Method for Multidimensional SDEs with Discontinuous Drift. Annals of Applied Probability 27 (4), 2383-2418.


RIS


BibTeX

Abstract

In this paper, we consider multidimensional stochastic differential equations (SDEs) with discontinuous drift and possibly degenerate diffusion coefficient. We prove an existence and uniqueness result for this class of SDEs and we present a numerical method that converges with strong order 1/2 . Our result is the first one that shows existence and uniqueness as well as strong convergence for such a general class of SDEs. The proof is based on a transformation technique that removes the discontinuity from the drift such that the coefficients of the transformed SDE are Lipschitz continuous. Thus the Euler–Maruyama method can be applied to this transformed SDE. The approximation can be transformed back, giving an approximation to the solution of the original SDE. As an illustration, we apply our result to an SDE the drift of which has a discontinuity along the unit circle and we present an application from stochastic optimal control.

Tags

Press 'enter' for creating the tag

Publication's profile

Status of publication Published
Affiliation WU
Type of publication Journal article
Journal Annals of Applied Probability
Citation Index SCI
WU-Journal-Rating new FIN-A, VW-B
Language English
Title A Strong Order 1/2 Method for Multidimensional SDEs with Discontinuous Drift
Volume 27
Number 4
Year 2017
Page from 2383
Page to 2418
Reviewed? Y
DOI http://dx.doi.org/10.1214/16-AAP1262

Associations

People
Szölgyenyi, Michaela (Former researcher)
External
Leobacher, Gunther (JKU Linz, Austria)
Organization
Institute for Statistics and Mathematics IN (Details)
Research areas (ÖSTAT Classification 'Statistik Austria')
1114 Numerical mathematics (Details)
1118 Probability theory (Details)
Google Scholar: Search